Alert archive / Wyoming / High Wind Warnings in 2023
High Wind Warning 44, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 15, 2023, 2:08 AM MST for 5 counties in Wyoming. It took effect at Nov 15, 2023, 8:00 PM MST. It was in force for 36 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 15, 2023, 2:08 AM MST (09:08 UTC)
- In effect from
- Nov 15, 2023, 8:00 PM MST
- Expired
- Nov 17, 2023, 8:00 AM MST
- In force
- 36 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 2:46 AM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT) Cooper Cove sensor. |
| Nov 16, 3:16 AM MST | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Nov 16, 4:22 AM MST | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Nov 16, 5:06 AM MST | NON-TSTM WND GST 65 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Nov 16, 5:52 AM MST | NON-TSTM WND GST 67 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Nov 16, 6:12 AM MST | NON-TSTM WND GST 61 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Nov 16, 6:22 AM MST | NON-TSTM WND GST 69 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2925 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WWUS75 KCYS 150908 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 208 AM MST Wed Nov 15 2023 WYZ110-160000- /O.UPG.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/ /O.NEW.KCYS.HW.W.0044.231116T0300Z-231117T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 208 AM MST Wed Nov 15 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST FRIDAY... * WHAT...West winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...North Snowy Range Foothills including the Arlington and Elk Mountain areas along Interstate 80. * WHEN...From 8 PM this evening to 8 AM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-160000- /O.UPG.KCYS.HW.A.0046.231116T1200Z-231116T2100Z/ /O.NEW.KCYS.HW.W.0044.231116T0300Z-231116T1800Z/ Converse County Lower Elevations- Including the cities of Bill, Douglas, Deer Creek, and Glenrock 208 AM MST Wed Nov 15 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Converse County Lower Elevations. * WHEN...From 8 PM this evening to 11 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-160000- /O.UPG.KCYS.HW.A.0046.231116T0900Z-231116T2100Z/ /O.NEW.KCYS.HW.W.0044.231116T0600Z-231116T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 208 AM MST Wed Nov 15 2023 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range including the Vedauwoo area along Interstate 80. * WHEN...From 11 PM this evening to 2 PM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-160000- /O.EXT.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/ East Platte County- Including the cities of Wheatland and Guernsey 208 AM MST Wed Nov 15 2023 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Eastern Platte County. * WHEN...From this evening through Thursday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ115-117-160000- /O.EXT.KCYS.HW.A.0046.231116T0600Z-231116T2100Z/ Laramie Valley-South Laramie Range Foothills- Including the cities of Bosler, Laramie, Whitaker, Federal, and Horse Creek 208 AM MST Wed Nov 15 2023 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Laramie Valley and South Laramie Range Foothills * WHEN...From this evening through Thursday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ106-160000- /O.CON.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 208 AM MST Wed Nov 15 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Central Laramie Range and Southwest Platte County, including the Bordeaux area along Interstate 25. * WHEN...From Wednesday evening through Thursday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
3 follow-up statements
396 WWUS75 KCYS 152015 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 115 PM MST Wed Nov 15 2023 WYZ107-152115- /O.CAN.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/ East Platte County- Including the cities of Wheatland and Guernsey 115 PM MST Wed Nov 15 2023 ...HIGH WIND WATCH IS CANCELLED... Gusty wind gusts up to 40 to 55 mph are possible from late this evening into midday Thursday, but the wind gusts are expected to remain below high wind headline criteria at this time. $$ WYZ106-161200- /O.UPG.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/ /O.EXB.KCYS.HW.W.0044.231116T0300Z-231116T2100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 115 PM MST Wed Nov 15 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County, including the Bordeaux area along Interstate 25. * WHEN...From 8 PM this evening to 2 PM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-117-161200- /O.UPG.KCYS.HW.A.0046.231116T0600Z-231116T2100Z/ /O.EXB.KCYS.HW.W.0044.231116T0900Z-231116T1800Z/ Laramie Valley-South Laramie Range Foothills- Including the cities of Bosler, Laramie, Whitaker, Federal, and Horse Creek 115 PM MST Wed Nov 15 2023 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Laramie Valley and South Laramie Range Foothills. The strongest wind gusts are expected to remain to the west and south of the city of Laramie, but a couple of gusts to 60 mph in the city of Laramie can not be ruled out. The South Laramie Range Foothills are expected to also see strong winds during this time near the South Laramie Range. * WHEN...From 2 AM to 11 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-161200- /O.CON.KCYS.HW.W.0044.231116T0300Z-231117T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 115 PM MST Wed Nov 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...North Snowy Range Foothills including the Arlington and Elk Mountain areas along Interstate 80. * WHEN...From 8 PM this evening to 8 AM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-161200- /O.CON.KCYS.HW.W.0044.231116T0600Z-231116T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 115 PM MST Wed Nov 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range including the Vedauwoo area along Interstate 80. * WHEN...From 11 PM this evening to 2 PM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-161200- /O.CON.KCYS.HW.W.0044.231116T0300Z-231116T1800Z/ Converse County Lower Elevations- Including the cities of Bill, Douglas, Deer Creek, and Glenrock 115 PM MST Wed Nov 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Converse County Lower Elevations. * WHEN...From 8 PM this evening to 11 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
131 WWUS75 KCYS 160853 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 153 AM MST Thu Nov 16 2023 WYZ110-170000- /O.CON.KCYS.HW.W.0044.000000T0000Z-231117T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 153 AM MST Thu Nov 16 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...North Snowy Range Foothills including the Arlington and Elk Mountain areas along Interstate 80. * WHEN...Until 8 AM MST Friday. A lull in strong winds is likely Thursday afternoon and evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-162100- /O.CON.KCYS.HW.W.0044.000000T0000Z-231116T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 153 AM MST Thu Nov 16 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range including the Vedauwoo area along Interstate 80. * WHEN...Until 2 PM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-161800- /O.CON.KCYS.HW.W.0044.000000T0000Z-231116T1800Z/ Converse County Lower Elevations- Including the cities of Bill, Douglas, Deer Creek, and Glenrock 153 AM MST Thu Nov 16 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Converse County Lower Elevations. * WHEN...Until 11 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-117-161800- /O.CON.KCYS.HW.W.0044.231116T0900Z-231116T1800Z/ Laramie Valley-South Laramie Range Foothills- Including the cities of Bosler, Laramie, Whitaker, Federal, and Horse Creek 153 AM MST Thu Nov 16 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Laramie Valley and South Laramie Range Foothills. The strongest wind gusts are expected to remain to the west and south of the city of Laramie, but a couple of gusts to 60 mph in the city of Laramie can not be ruled out. The South Laramie Range Foothills are expected to also see strong winds during this time near the South Laramie Range. * WHEN...Until 11 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-162100- /O.CON.KCYS.HW.W.0044.000000T0000Z-231116T2100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 153 AM MST Thu Nov 16 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County, including the Bordeaux area along Interstate 25. * WHEN...Until 2 PM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
931 WWUS75 KCYS 161806 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1106 AM MST Thu Nov 16 2023 WYZ106-116-161915- /O.CAN.KCYS.HW.W.0044.000000T0000Z-231116T2100Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 1106 AM MST Thu Nov 16 2023 ...HIGH WIND WARNING IS CANCELLED... Strong winds are no longer expected, however gusty winds up to 40-50mph may still occur through this afternoon until sunset. $$ WYZ101-115-117-161915- /O.EXP.KCYS.HW.W.0044.000000T0000Z-231116T1800Z/ Converse County Lower Elevations-Laramie Valley- South Laramie Range Foothills- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Bosler, Laramie, Whitaker, Federal, and Horse Creek 1106 AM MST Thu Nov 16 2023 ...HIGH WIND WARNING HAS EXPIRED... Strong winds are no longer expected, however gusty winds up to 40-50mph may still occur through this afternoon until sunset. $$ WYZ110-171500- /O.CON.KCYS.HW.W.0044.000000T0000Z-231117T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1106 AM MST Thu Nov 16 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills. * WHEN...Until 8 AM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ BW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 14, 4:27 PM MST, 9 hours 41 minutes earlier.
Area forecast discussion, Nov 14, 4:27 PM MST, 9 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
427 PM MST Tue Nov 14 2023
.SHORT TERM...(This evening through Thursday night)
Issued at 220 PM MST Tue Nov 14 2023
Elevated to gusty winds have begun to spread across southeast
Wyoming and the Nebraska Panhandle. GOES satellite water vapor
imagery depicts gravity waves amongst the dry air in the mid-
levels WY/CO. Observed winds of 45-50mph in the wind prone
corridors of southeast WY have been present early this afternoon,
but expect the winds to remain below any headline criteria through
dusk. As most of our cwa currently resides in the warm sector of
a stationary frontal boundary that is draped across northeast WY
and western SD, we are seeing daytime highs 10 to 20 degrees
above average. The warmest temperatures near 70 degrees reside
across the NE Panhandle, and slightly cooler temperatures in the
50s and 60s for southeast Wyoming.
The semi-stationary frontal boundary will lift north overnight,
and this combined with elevated winds will assist with overnight
lows remaining elevated in the 20s and 30s. Wednesday will see
daytime highs a couple of degrees cooler for most areas, but still
remaining 10-15 degrees above normal for mid-November. A potent
upper level low will propagate slowly off the Pacific Coastline on
Wednesday, and part of the energy will become sheared off from the
main longwave trough by Wednesday evening. This weak shortwave
embedded within the mid-level flow will head toward our cwa by
early Thursday. Additionally, an Alberta Clipper shortwave system
will propagate north of our cwa across the Northern Rockies and
Northern Plains Wednesday night into Thursday.
All of this being said, we expect sharp surface pressure gradients
up to 700mb Wednesday night to develop. Contrasting modeled omega
fields of lift and subsidence within close proximity to one
another is signaling the potential for strong mountain wave
activity. 700-750mb winds as of the 12Z GFS depict 50-65 knots
winds Wednesday night into midday Thursday. Wind prone and gap
regions of southeast Wyoming are expected to initially be the
first regions to see strong winds early Thursday. By daybreak
Thursday, the signal for strong winds in the Laramie Valley, East
Platte County, and Converse County are modeled as well. Have gone
with a High Wind Watch for several forecast zones across southeast
WY. Wind gusts of 60-70mph could be observed if trends continue.
Elevated winds for the Nebraska Panhandle are still anticipated,
but sub- high wind headline.
Additionally, the aforementioned shortwave will bring light rain
and snow showers early Thursday for our western zones of southeast
Wyoming. The main energy with this system is anticipated to remain
mainly south of the I-80 corridor into CO. However, snow level
elevations will decrease in our Snowy and Sierra Madre Mountain
Range zones. At this time of inspection, have gone with a forecast
of 1-4 inches for the Snowy/Sierra Madre mountains. Could see
isolated areas greater than four inches above 9000 feet elevation
if model trends continue, with a longer possible window of
precipitation being possible. Conditions should quickly moderate
by Thursday afternoon regarding the precipitation and wind gusts,
with cloud cover taking the longest to dissipate. Overnight lows
Thursday night should remain in the teens to 20s by daybreak
Friday.
&&
.LONG TERM...(Friday through Tuesday)
Issued at 220 PM MST Tue Nov 14 2023
A few more days of quiet and mild temperatures through the weekend
is expected, before we could see a pattern shift that will bring in
cooler temperatures and the threat of precipitation in the form of
snow. Beginning of next week could be much colder with chances for
precipitation to expand across much of the region.
Friday and through the weekend we will still be under the influence
of a ridge axis encompassing much of the Intermountain West. The
Front Range will be sitting on the eastern periphery of the ridge
axis and under a persistent cool northwesterly flow which will allow
temperatures to drop into the low 50s for much of the region. A
piece of energy branching of the main trough axis will pass through
the region which may kick up the winds as 700mb winds increase to
around 50kts. Could see a response across the wind prone areas to
where winds could gust up to 55 mph.
The ridge axis will quickly shift to the east as an area of low
pressure begins to swing east across central California. We will
transition to a drier and slightly warmer westerly flow on Saturday
and this will be the beginnings of a pattern shift across the
western CONUS. Models continue to be scattered on the overall
transition to a very messy and complex pattern for the end of the
weekend and into the first part of next week. The consensus is to
bring some type of elongated trough to which solutions differ from
a broad long wave trough with interaction from both the north and
south branches of the jet or a trough with a closed low over the
desert southwest. Either solutions does indicate that at least the
pattern will become unsettled and cooler the question still remains
how much of an impact this pattern shift will be to the region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday evening)
Issued at 1030 PM MST Tue Nov 14 2023
West to southwest flow aloft will continue through the period. VFR
prevails with scattered clouds around 20000 feet AGL. Winds will
gust to 30 knots at Rawlins, Laramie, Cheyenne and Scottsbluff from
15Z to 00Z.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late Wednesday night through Thursday
afternoon for WYZ101-107.
High Wind Watch from Wednesday evening through Thursday
afternoon for WYZ106-110.
High Wind Watch from late Wednesday night through Thursday
afternoon for WYZ115>117.
NE...None.
&&
SHORT TERM...BW
LONG TERM...AW
AVIATION...RubinThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:14 AM MST | Winter Weather Advisory | CYS | Albany, Carbon | 47 hr |
Nearby
High Wind Warnings in Wyoming, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.